An equivariant Hochster's formula for Sn-invariant monomial ideals

Satoshi Murai*, Claudiu Raicu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


Let (Formula presented.) be a polynomial ring over a field (Formula presented.) and let (Formula presented.) be a monomial ideal preserved by the natural action of the symmetric group (Formula presented.) on (Formula presented.). We give a combinatorial method to determine the (Formula presented.) -module structure of (Formula presented.). Our formula shows that (Formula presented.) is built from induced representations of tensor products of Specht modules associated to hook partitions, and their multiplicities are determined by topological Betti numbers of certain simplicial complexes. This result can be viewed as an (Formula presented.) -equivariant analogue of Hochster's formula for Betti numbers of monomial ideals. We apply our results to determine extremal Betti numbers of (Formula presented.) -invariant monomial ideals, and in particular recover formulas for their Castelnuovo–Mumford regularity and projective dimension. We also give a concrete recipe for how the Betti numbers change as we increase the number of variables, and in characteristic zero (or (Formula presented.)) we compute the (Formula presented.) -invariant part of (Formula presented.) in terms of (Formula presented.) groups of the unsymmetrization of (Formula presented.).

Original languageEnglish
Pages (from-to)1974-2010
Number of pages37
JournalJournal of the London Mathematical Society
Issue number3
Publication statusPublished - 2022 Apr

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'An equivariant Hochster's formula for Sn-invariant monomial ideals'. Together they form a unique fingerprint.

Cite this